X
GO

Press Releases

Will County officials warn residents of dangers of fentanyl-laced heroin
Anonym

Will County officials warn residents of dangers of fentanyl-laced heroin

New chemical additive yields deadly consequences

     Heroin and fentanyl overdose deaths are increasing in Will County, according to recent autopsy reports from Coroner Pat O’Neil’s office. Fentanyl is a manufactured opioid more than 50 times stronger than heroin.

     “In the last three months, almost all of our overdose deaths have involved fentanyl,” O’Neil said. “Fentanyl is often fatal, even in small doses. People do not know what they are getting and they are dying.”

     Dr. Kathleen Burke, Director of Substance Use Initiatives, has been training first responders and other community agencies on the administration of Narcan, a powerful antidote that can reverse the effects of an opioid overdose. She said it is critical to continue to expand access to Narcan across the county.

     “Because fentanyl is so deadly and there is no way to regulate the amount used, people are dying because it is so much more potent,” Burke said. “Opioids hijack the brain so people with a substance use disorder are not able to make wise decisions. The addition of fentanyl makes it even more difficult to reverse these overdoses and save lives.”

     For more information about fentanyl or Narcan training, contact Dr. Burke at (815) 774-7486.

Previous Article County reminds residents to keep pool safety, permits in mind
Next Article Workforce Center of Will County to host weekly job fair June 15
Print
9769

Documents to download